Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Treatment for xeroderma - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Dry Skin
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
User :   I had an area of skin that had a problem.. it was a little scaly and itched; maybe the size of a quarter. I went to dermatologist and he gave me a shot. It went away for some months but came back on my cheek. I was given triamcinolone which i used on the area of my cheek and eventually the area moved to my lower eye lid area. I still use the med around my eye but it does not get rid of it. I noticed it now behind my ear and it has an odor. I have had this for 5 years now. I need to get rid of this... any ideas?
Doctor :   Hi,
User :   hi
Doctor :   May i know whether it produces powdery substance on scratching ?
User :   sort of, yes
User :   not too much... more like scaly
Doctor :   May i know the color of the lesion ?
User :   I cant see behind my ear, but around my lower eye lid it is...
Doctor :   yes, may i know the color ?
User :   hard to tell because I itch it... pinkish with a little white perhaps
Doctor :   ok, how when compared to your skin color , is it darker or lighter than your skin color
Doctor :   It would help more if you can mail me the images of the lesion
User :   ok
Doctor :   Are you doing it ?
User :   i am taking a picture
Doctor :   ok, fine
User :   almost done
Doctor :   Did you e mail ?
User :   ok
User :   how do I send them to you?
User :   drag and drop to this window?
Doctor :   mail them
User :   can i zip them?
Doctor :   attach them in a mail
User :   sent
User :   this condition gets worse and better, so the pics are not so good I think
Doctor :   ok give me a minute , i ll have a look at them
User :   you may see a crack in my skin by my eye... which is from this
Doctor :   have you sent it
Doctor :   I see the images , but can make out hypopigmentation
Doctor :   It appears as a resistant fungal infection,
Doctor :   have you ever used antifungal cream ?
User :   I dont think so ,just the med I described
User :   I dont know what that stuff is that the doc gave me
Doctor :   triamcinolone is not good for such lesions
Doctor :   triam is a steroid it will reduce the local immunity and make the skin more prone to fungal infection
User :   I see
Doctor :   it will bring down the infection by its anti inflammatory action but the same time worsens it
User :   ok, I understand
Doctor :   thats the reason why its recurring and getting better
Doctor :   stop it , but gradually
User :   ok
Doctor :   slowly reduce the dose and frequency of application
User :   I only use it when it gets bad
User :   like puffy skin and itchy
Doctor :   Apply cream containing Micanazole
User :   goto a pharmacy? is it over the counter?
User :   will it be safe in case it gets in my eye?
Doctor :   its a steroid it is more dangerous if applied irregularly
Doctor :   Yes, the cream containing micanazole ( antifungal ) is a safe medication
Doctor :   and its an OTC
Doctor :   you can get it in any pharmacy
User :   ok, will try that... for both my eye and behind my ear?
Doctor :   yes,
User :   ok
Doctor :   Keep the face clean and dry
Doctor :   but do not wash the face frequently
User :   I suppose there is no way to tell how or why I got this?
Doctor :   the oily sebaceous secretion is protective against such infections , washing it away is not good
User :   I understand
Doctor :   its an infection , you could have got it by sharing same towels with the infected persons or by hand touch
User :   disgusting...
User :   the infection moves to avoid the triam that I used
Doctor :   since its an infection commonly lack of sebaceous secretion , dry skin or transfer of infection is the cause
Doctor :   stop using triam as i advised
User :   so this would not be some problem within my body?
Doctor :   I do not think so
User :   ok
Doctor :   Is there anything i can help you with ?
User :   thank you for your assistance. I will go to the pharmacy tonight.
User :   good day/night
Doctor :   yes, thanks for consulting me ,
Doctor :   kindly provide your feedback
Doctor :   Bye for now
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor